MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Catalog Number ULT12.0-38-25-P-6S-CLM-RH
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: estimated (b)(6) 2018.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported five ultrathane mac-loc locking loop multipurpose drainage catheters fell out on five different patients¿ in prior two weeks.As reported, all five devices were from the same lot and three of the five were inserted by senior consultants.To date, additional information regarding event dates, patient demographics and patients¿ has been requested but the status is unknown.The following medwatch reports are associated: 1820334-2018-00863, 1820334-2018-01010, 1820334-2018-01011, 1820334-2018-01012, and 1820334-2018-01013.
 
Additional Manufacturer Narrative
Additional information: additional information received (11jun2018) identified that per the representative, no damage was noted to the drainage catheters upon observation.No further information is available.Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Document review has established that proper procedures are in place to identify/prevent this failure mode prior to distribution.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were five other reported complaints for this lot number.All complaints were reported for the same failure and from the same customer.The instructions for use (ifu) was reviewed and noted two steps that are designed to help keep the catheter secure within the patient.Information was requested but not provided on whether the proper procedures were followed correctly.The ifu outlines procedures to follow for correct use of the catheter in addition to showing diagrams on how to properly pull the suture and lock the mac-loc lever.The document states the following instructions: "a.Stabilize the mac-loc catheter hub assembly with one hand and pull back on the drawstring to form the distal catheter loop configuration.(fig.1)." "b.While maintaining traction on the drawstring, push the locking cam lever down until a distinct "snap" is felt.The distal loop of the catheter is now locked into position.(fig.2)." based on the information provided, no product returned and the results of our investigation, the likely root cause has been determined to be product use or handling related (user technique).We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7405241
Report Number1820334-2018-01010
Device Sequence Number10958756
Product Code GBO
UDI-Device Identifier00827002095038
UDI-Public(01)00827002095038(17)201004(10)8267779
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberULT12.0-38-25-P-6S-CLM-RH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;